Alert archive / New York / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 151, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Sep 29, 2005, 6:17 AM EDT for Steuben County, New York. It was in force for 73 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 29, 2005, 6:17 AM EDT (10:17 UTC)
- Expired
- Sep 29, 2005, 7:30 AM EDT
- In force
- 73 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Steuben County, NY
The radar
The Binghamton radar (KBGM), 112 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 29, 4:15 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 10.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1631 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 328 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBGM 291018
SVRBGM
NYC101-291130-
/O.NEW.KBGM.SV.W.0151.050929T1017Z-050929T1130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
617 AM EDT THU SEP 29 2005
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STEUBEN COUNTY IN CENTRAL NEW YORK
* UNTIL 730 AM EDT
* AT 614 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 13 MILES NORTHWEST OF WELLSVILLE TO 30 MILES
SOUTH OF OLEAN...AND MOVING NORTHEAST AT 55 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ARKPORT AT 635 AM EDT
SOUTH DANSVILLE AND HORNELL AT 640 AM EDT
HASKINVILLE AND CANISTEO AT 645 AM EDT
COHOCTON AND HOWARD AT 650 AM EDT
AVOCA AT 655 AM EDT
WEST CAMERON AND TROUPSBURG AT 700 AM EDT
WOODHULL AND RHEIMS AT 705 AM EDT
URBANA AND THURSTON AT 710 AM EDT
GUSTS TO 70 MPH ARE POSSIBLE WITH THIS LINE OF THUNDERSTORMS.
LAT...LON 4246 7772 4258 7730 4258 7715 4251 7715
4249 7711 4228 7710 4226 7708 4200 7723
4200 7775
$$
PADAVONAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 4:35 AM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Sep 29, 4:35 AM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BINGHAMTON NY
435 AM EDT THU SEP 29 2005
.SHORT TERM (THU-FRI)...
UPDATE -
CONVECTIVE LINE APPROACHING WESTERN CWA CURRENTLY PRODUCING NEAR
SEVERE CRITERIA GUSTS AS IT MIXES DOWN 60+KT LLJ. SVR WATCH BEING
ISSUED FOR MORNING HOURS.
PVS DISCUSSION -
POTENT DIGGING TROF DIVING INTO OHIO VALLEY ATTM WITH ATTENDANT SFC
BASED COLD FRONT SPREADING A LARGE AREA OF SHOWERS TOWARD WESTERN
LAKE ONTARIO. ALSO IN PLACE IS RATHER VIGOROUS LLJ AND STRONG ISO
COUPLET.
FROPA INTO OUR FA APPEARS LIKE IT WILL BE 14-15Z IN FINGER LAKES
THROUGH CENTRAL SO TIER. MUCH COOLER AIR IS BEHIND FRONT AND THIS
WILL KEEP TEMPS FROM RISING MUCH...IF AT ALL...THIS AFTERNOON. THE
COUPLET TRACKS OVER THE NORTHERN FINGER LAKES INTO SOUTHERN QUEBEC.
IT APPEARS FROM THIS TRACK THE HIGHEST WINDS WILL BE NORTH OF OUR
REGION. HOWEVER WE WILL BE ON FRINGE OVER CURRENT ADVSY AREA WHERE
WINDS MAY BE SUSTAINED OVER 30 KTS AT TIMES...WITH HIGHER GUSTS
EXPECTED. THIS AREA IS ALSO MORE FAVORABLE GIVEN LACK OF FRICTION.
OTHER CONCERN IS COLD TEMPS OVERNIGHT. WE SHOULD CLEAR OUT WITH
LIGHT WINDS AFTER 6Z. OBSERVABLE AIRMASS UPSTREAM AGREES WITH MOS
GUIDANCE TO SUPPORT TEMPS IN MID 30S IN VALLEYS WITH A FEW COLDER
SPOTS LIKELY. THIS JUSTIFIES ISSUANCE OF FROST ADVSY. WILL HOLD OFF
OVER WYOMING VALLEY WHERE TEMPS WILL BE A LITTLE MILDER...AND ALSO
OVER THE NEAR LAKE COUNTIES. THIS AREA WILL BE PRONE TO LAKE EFFECT
-RW OVERNIGHT, KEEPING TEMPS FROM FALLING TOO FAR.
FRIDAY LOOKING LIKE A NICE DAY AS ATMOSPHERE DRIES OUT SIGNIFICANTLY
BY MID MORNING. FORECASTING A MOSTLY SUNNY AFTERNOON THOUGH TEMPS
WILL BE MUCH COOLER THAN RECENT MAXES. RIDGE BEGINS TO BUILD FOR THE
WEEKEND. DJP
&&
.LONG TERM (FRI NIGHT - WED)...
TRANQUIL LONG TERM PD AS SFC HIPRES AND RDDG ALOFT BLD INTO THE ARE
AND REMAIN IN CNTRL. H5 HGTS BLD ABV 591 DM SUNDAY WHILE H8 TEMPS
RCH 14C OR BETTER. THIS WILL BRING TEMPS ABV NRML SUNDAY AND REMAIN
SO THRU THE PD. SHRT WV APRCHS FOR THE FIRST PART OF THE
WORKWEEK...BUT RDGG HOLDS FAST AND PUSHES ENERGY AND WEAK PCPN NORTH
OF THE FCST AREA. FLWD HPC GUID CLOSELY FOR TEMPS HWVR LTR MODEL
RUNS SHOW TEMPS MAY BE EVEN WRMR THAN CRNTLY FCST. DGM.
&&
.AVIATION (29/06Z TO 30/06Z)...
DURING THE EARLY MORNING HOURS A MID DECK WILL SPREAD ACROSS THE
AREA WITH SOUTHERLY WINDS INCREASING TO 12-18 KTS SUSTAINED WITH
GUSTS TO 25-30 KTS. A STRONG COLD FRONT WILL CROSS THE REGION BTW
14-16Z IN CENTRAL NEW YORK AND AROUND 17Z AT AVP. A 3 TO 4 HOUR
PERIOD OF LIGHT RAIN IS EXPECTED WITH THE FRONT WITH OCCASIONAL
MVFR CONDITIONS DUE TO VSBY/CIG RESTRICTIONS. POST FRONTAL THROUGH
MID AFTERNOON, NW WINDS WILL INCREASE TO 15-25 KTS SUSTAINED WITH
GUSTS TO 30-35 KTS. CIGS BEHIND FRONT WILL GENERALLY RANGE IN THE
MVFR CATEGORY WITH IMPROVEMENT TO VFR LATE THIS AFTERNOON. BY 23Z,
WINDS WILL DIMINISH TO AROUND 10 KNOTS WITH VFR CONDITIONS IN
SCATTERED CLOUDS AT 4K FT. RRM
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...WIND ADVISORY LATE TNGT INTO THURSDAY FINGER LAKES/WRN MOHAWK
VLY AND SRN TUGHILL PLATEAU.
FROST ADVISORY OVERNIGHT FOR ALL COUNTIES EXCEPT YATES,
SENECA, S CAYUGA, ONONDAGA.
SEVERE THUNDERSTORM WATCH UNTIL 13Z FOR CAYUGA, SENECA,
ONONDAGA, SCHUYLER, YATES, CHEMUNG, TIOGA, TOMPKINS, STEUBEN.
.PA...FROST ADVISORY OVERNIGHT FOR BRADFORD, WYOMING, SUSQUEHANNA, N
WAYNE.
SEVERE THUNDERSTORM WATCH UNTIL 13Z FOR BRADFORD COUNTY.Hazardous weather outlook, Sep 29, 4:36 AM EDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 436 AM EDT THU SEP 29 2005 NYZ015>018-300715- ONONDAGA NY-SENECA NY-SOUTHERN CAYUGA NY-YATES NY- 436 AM EDT THU SEP 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... A SEVERE THUNDERSTORM WATCH IS IN EFFECT THIS MORNING. A WIND ADVISORY IS IN EFFECT TODAY. GUSTY WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS BEFORE TAPERING OFF TOWARD EVENING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NEEDED THIS MORNING. NYZ009-036-037-300715- MADISON NY-NORTHERN ONEIDA NY-SOUTHERN ONEIDA NY- 436 AM EDT THU SEP 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... A WIND ADVISORY IS IN EFFECT TODAY. GUSTY WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS BEFORE TAPERING OFF TOWARD EVENING. A FROST ADVISORY IS IN EFFECT OVERNIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. NYZ022>025-044>046-055>057-062-PAZ038>040-043-300715- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- NORTHERN WAYNE PA-OTSEGO NY-SCHUYLER NY-STEUBEN NY-SULLIVAN NY- SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-WYOMING PA- 436 AM EDT THU SEP 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... A SEVERE THUNDERSTORM WATCH IS IN EFFECT THIS MORNING FOR BRADFORD, CHEMUNG, SCHUYLER, STEUBEN, TOMPKINS, AND TIOGA COUNTIES. GUSTY WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS BEFORE TAPERING OFF TOWARD EVENING. A FROST ADVISORY IS IN EFFECT OVERNIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NEEDED THIS MORNING OVER THE WATCH AREA. PAZ044-047-048-072-300715- LACKAWANNA PA-LUZERNE PA-PIKE PA-SOUTHERN WAYNE PA- 436 AM EDT THU SEP 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... GUSTY WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS BEFORE TAPERING OFF TOWARD EVENING. ISOLATED FROST IS POSSIBLE FRIDAY MORNING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. DJP
In the hours before
Special weather statement, Sep 29, 4:21 AM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 421 AM EDT THU SEP 29 2005 NYZ015>018-022>025-055-PAZ038-291200- BRADFORD-CHEMUNG-ONONDAGA-SCHUYLER-SENECA-SOUTHERN CAYUGA-STEUBEN- TIOGA-TOMPKINS-YATES- 421 AM EDT THU SEP 29 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 824 IN EFFECT UNTIL 9 AM EDT FOR THE FOLLOWING AREAS... IN NEW YORK THIS WATCH INCLUDES 9 COUNTIES IN CENTRAL NEW YORK CAYUGA CHEMUNG ONONDAGA SCHUYLER SENECA STEUBEN TIOGA TOMPKINS YATES IN PENNSYLVANIA THIS WATCH INCLUDES 1 COUNTY IN NORTHEAST PENNSYLVANIA BRADFORD THIS INCLUDES THE CITIES OF...AUBURN...CORNING...ELMIRA... HORNELL...ITHACA...OWEGO...PENN YAN...SAYRE...SENECA FALLS... SYRACUSE...TOWANDA AND WATKINS GLEN. RRM
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 3:06 AM EDT | Frost Advisory | BGM | Broome, Chemung, Chenango, Cortland, Delaware, Madison and 8 more | 31 hr |
| Sep 29, 6:40 AM EDT | Severe Thunderstorm Warning | BGM | Yates | 50 min |
| Sep 29, 7:06 AM EDT | Severe Thunderstorm Warning | BGM | Chemung, Schuyler | 54 min |
| Sep 29, 7:11 AM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Seneca | 64 min |
| Sep 29, 7:17 AM EDT | Severe Thunderstorm Warning | BGM | Tioga, Tompkins | 58 min |
| Sep 29, 7:21 AM EDT | Severe Thunderstorm Warning | BGM | Onondaga | 54 min |
| Sep 29, 7:46 AM EDT | Severe Thunderstorm Warning | BGM | Cortland | 44 min |
| Sep 29, 7:57 AM EDT | Severe Thunderstorm Warning | BGM | Broome | 63 min |
| Sep 29, 8:09 AM EDT | Severe Thunderstorm Warning | BGM | Chenango, Madison, Oneida | 66 min |
| Sep 29, 8:16 AM EDT | Severe Thunderstorm Warning | BGM | Tioga | 14 min |
| Sep 29, 9:26 AM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida | 19 min |
| Sep 29, 9:27 AM EDT | Severe Thunderstorm Warning | BGM | Delaware, Otsego | 63 min |
| Sep 29, 10:09 AM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 51 min |
| Sep 29, 10:29 AM EDT | Severe Thunderstorm Warning | BGM | Delaware | 31 min |
| Sep 29, 10:54 AM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 21 min |
Nearby
Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.